Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 107, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2015, 2:11 PM PDT for San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2015, 2:11 PM PDT (21:11 UTC)
- Expired
- Aug 26, 2015, 5:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:45 PM PDT | FLASH FLOOD | 4 N Twentynine Palms, CA | SCHOOL OFFICIAL REPORTS ROAD WAS CLOSED DUE TO FLOODING. |
| Aug 26, 4:05 PM PDT | FLASH FLOOD | 3 Wsw Wonder Valley, CA | CHP REPORTS A SWIFT WATER RESCUE IN PROGRESS AT GOODWIN ROAD AND STATE HIGHWAY 62. |
| Aug 26, 4:25 PM PDT | FLASH FLOOD | 2 Ese Twentynine Palms, CA | CITY OF TWENTYNINE PALMS REPORTS BASELINE ROAD BETWEEN UTAH TRAIL AND WILSHIRE AVE IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS55 KVEF 262111
FFWVEF
CAC071-270015-
/O.NEW.KVEF.FF.W.0107.150826T2111Z-150827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 PM PDT WED AUG 26 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 515 PM PDT
* AT 210 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER JOSHUA TREE NATIONAL PARK NEAR THE TWENTYNINE
PALMS ENTRANCE AS WELL AS THE SOUTHEAST PORTION OF TWENTYNINE
PALMS. THE STORM IS NEARLY STATIONARY. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN PER RADAR ESTIMATES. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TWENTYNINE PALMS...TWENTYNINE PALMS BASE AND TWENTYNINE PALMS
AIRPORT.
HIGHWAY 62 IN AND AROUND TWENTYNINE PALMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11621 3425 11621 3425 11583
3404 11583 3403 11600
$$
STACHELSKI2 follow-up statements
507
WGUS75 KVEF 262229
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT WED AUG 26 2015
CAC071-270015-
/O.CON.KVEF.FF.W.0107.000000T0000Z-150827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
329 PM PDT WED AUG 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHERN SAN BERNARDINO COUNTY...
AT 326 PM PDT...A SCHOOL DISTRICT EMPLOYEE IN TWENTYNINE PALMS
REPORTED THAT A FEW ROADS WERE FLOODED IN TWENTYNINE PALMS AND THAT
AT LEAST ONE ROAD WAS CLOSED NEAR THE DEPARTMENT OF MOTOR VEHICLES
OFFICE. FLOWING WATER WAS STILL OCCURRING ON SOME ROADS. RADAR
ESTIMATES SHOW IN EXCESS OF ONE INCH OF RAIN FELL WITH THIS STORM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TWENTYNINE PALMS...TWENTYNINE PALMS BASE AND TWENTYNINE PALMS
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11621 3425 11621 3425 11583
3404 11583 3403 11600
$$
STACHELSKI024
WGUS75 KVEF 270012
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
512 PM PDT WED AUG 26 2015
CAC071-270021-
/O.EXP.KVEF.FF.W.0107.000000T0000Z-150827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
512 PM PDT WED AUG 26 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN SAN BERNARDINO COUNTY WILL
EXPIRE AT 515 PM PDT...
THE HEAVY RAIN HAS ENDED IN THE TWENTYNINE PALMS AREA...AND FLOODING
IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...DEBRIS MAY STILL
EXIST ON SOME ROADS. USE CAUTION IF TRAVELING.
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11621 3425 11621 3425 11583
3404 11583 3403 11600
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:56 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 26, 10:56 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1056 AM PDT WED AUG 26 2015 .SYNOPSIS...THERE WILL BE ENOUGH MOISTURE REMAINING OVER THE AREA TODAY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFFECTING MAINLY MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. THUNDERSTORM CHANCES WILL DECREASE THURSDAY WITH ADDITIONAL DRYING EXPECTED FRIDAY THROUGH THE WEEKEND AS A INCREASING SOUTHWEST FLOW SETS UP OVER THE AREA. && .UPDATE...A FEW SHOWERS AND AN ISOLATED THUNDERSTORM DEVELOPED OVER ESMERALDA COUNTY. SO...WENT AHEAD AND ADDED SLIGHT/CHANCE POPS TO THE COUNTY. -SALMEN- && .PREV UPDATE...951 AM PDT...MONSOON MOISTURE INCREASED FAIRLY SIGNIFICANTLY FROM 24 HRS AGO WITH PWAT VALUES OF .84 INCHES OFF THE LAS VEGAS SOUNDING TUESDAY MORNING TO 1.55 INCHES THIS MORNING. EXTENSIVE CLOUD COVER ACROSS MUCH OF THE AREA THIS MORNING BUT HAS BEGUN TO ERODE SOMEWHAT OVER THE NORTHWEST CWA. LIGHT SHOWERS WERE NOTED ON RADAR OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY AND THE SOUTHERN PORTIONS OF CLARK COUNTY. AT 945 AM...LIGHT SHOWERS WERE NOTED IN THE SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. EXPECT SPRINKLES TO LIGHT RAINFALL AMOUNTS OUT OF THESE SHOWERS AS THEY MAKE THEIR WAY SLOWLY NORTH THROUGH CLARK COUNTY INTO LINCOLN COUNTY. UPDATE IS OUT WITH THE MAIN CHANGE EXPANDING SLIGHT CHANCE POPS A BIT FURTHER WEST WHERE MODELS FORECAST WEAK INSTABILITY. - SALMEN && .PREVIOUS DISCUSSION...245 AM PDT... .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A FEW AREAS OF SHOWERS REMAIN THIS MORNING OVER PORTIONS OF NORTHERN MOHAVE...WESTERN CLARK AND EASTERN SAN BERNARDINO COUNTY WHICH ARE BEING AIDED BY A COUPLE OF DISTURBANCES MOVING THROUGH THE REGION. THESE ARE EXPECTED TO LAST THROUGH MUCH OF THE MORNING...BUT ONLY PRODUCING SOME LIGHT SHOWERS. IT LOOKS LIKE WE WILL SEE MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON OVER MAINLY THE EASTERN HALF OF THE AREA AS FAIRLY DEEP MOISTURE REMAINS IN PLACE. ALTHOUGH THE MAIN DISTURBANCE WILL LIFT NORTH THE MODELS ARE INDICATING ANOTHER WEAK DISTURBANCE PUSHING NORTH THROUGH MOHAVE COUNTY DURING THE AFTERNOON. THIS SHOULD HELP AID IN THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY IF WE SEE MORE SUN THEN WE DID YESTERDAY. BY THURSDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE EASTERN HALF OF THE AREA...BUT WITH THE LACK OF ANY SIGNIFICANT DISTURBANCE THUNDERSTORMS THAT DO DEVELOP WILL GENERALLY BE TERRAIN DRIVEN AND WINDS THROUGH ABOUT 500MB ARE EXPECTED TO BE FAIRLY LIGHT SO MOST WILL REMAIN ANCHORED TO THE HIGHER TERRAIN. DRIER CONDITIONS WILL RETURN FRIDAY AS A SOUTHWEST FLOW STARTS TO INCREASE. THIS WILL LEAVE ONLY THE FAR EASTERN PORTIONS OF THE FORECAST AREA SEEING THE BEST CHANCE OF AFTERNOON THUNDERSTORMS. TEMPERATURES WILL RUN CLOSE TO NORMAL WEDNESDAY AND THURSDAY...BUT WITH BETTER MIXING FRIDAY READINGS ARE EXPECTED TO JUMP A FEW DEGREES. .LONG TERM...SATURDAY THROUGH WEDNESDAY. DRY SOUTHWEST FLOW WILL BE IN THE PROCESS OF SCOURING MOISTURE OUT OF THE AREA FROM WEST TO EAST SATURDAY...AS A SHORTWAVE ASSOCIATED WITH AN UPPER LEVEL LOW OFF OF THE PACIFIC NORTHWEST COAST SWEEPS ACROSS THE NORTHERN GREAT BASIN. THIS WILL INTRODUCE DRIER...COOLER AND PERIODICALLY BREEZY CONDITIONS ACROSS THE REGION. SUNDAY THROUGH MONDAY...OPERATIONAL MODEL GUIDANCE IS IN GOOD AGREEMENT IN BRINGING A SECOND SHORTWAVE ACROSS THE GREAT BASIN...INCREASING SOUTHWESTERLY WINDS AND FURTHER COOLING TEMPERATURES DOWN TO SEASONAL NORMALS THROUGH THE END OF THE PERIOD. THOUGH MODELS CONTINUE TO SHOW A QUIET EXTENDED PERIOD IN TERMS OF WEATHER...BOTH THE LATEST GFS AND ECMWF DO HINT AT SOME MOISTURE RETURN OVER AT LEAST MOHAVE COUNTY ON TUESDAY AND WEDNESDAY AHEAD OF A THIRD...BROAD SHORTWAVE THAT IS PROGGED TO BE APPROACHING THE REGION. THIS WILL BE WORTH KEEPING AN EYE ON AS THE DETAILS BECOME CLEARER IN THE COMING DAYS. && .AVIATION...FOR MCCARRAN...A FEW MAINLY LIGHT SHOWERS WILL HANG AROUND PORTIONS OF CLARK COUNTY THIS MORNING WITH THE BEST CONCENTRATION OVER NORTHERN MOHAVE COUNTY AFFECTING THE MORMON MESA APPROACH CORRIDOR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AFFECTING AREAS MAINLY EAST OF LAS VEGAS...BUT SEEING A THUNDERSTORM AT THE TERMINAL CAN NOT BE RULED OUT. CLOUDS SCT- BKN120 THROUGH MUCH OF THE DAY...BUT MAY LOWER TO AROUND 8K THIS AFTERNOON NEAR ANY STORMS. EAST WINDS 5-7KTS THIS MORNING WILL TRANSITION TO SOUTHEAST 7-9KTS THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FEW LIGHT TO MODERATE SHOWERS THIS MORNING OVER MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES WITH CIGS AROUND 10-12K FEET. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE EASTERN HALF OF THE AREA WITH CLOUDS AROUND 8-10K FEET. WINDS WILL GENERALLY BE EAST TO SOUTHEAST 7-10KTS THROUGH MUCH OF THE DAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 26, 12:11 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1211 PM PDT WED AUG 26 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM DUST STORM 14 NW DOLAN SPRINGS 35.70N 114.48W
08/25/2015 MOHAVE AZ PUBLIC
SEVERAL REPORTS/PHOTOS ON SOCIAL MEDIA OF
DUST STORM NEAR DOLAN SPRINGS AND US 93
BETWEEN CHLORIDE AND WHITE HILLS FROM 3-4 PM
MST.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:29 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.